Florida, 2022Damaging Winds in Florida, June 23, 2022
June 23, 2022 · NWS JAX · 4 events in 1 county or zone
A surface trough settled across NE FL in the afternoon and evening trailed by drier air. A few strong to severe storms impacted Marion county near the frontal zone which produced strong downburst winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface trough settled across NE FL in the afternoon and evening trailed by drier air. A few strong to severe storms impacted Marion county near the frontal zone which produced strong downburst winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 23, 2:02 PM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 23, 2:02 PM EST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
302 PM EDT Thu Jun 23 2022
.Short Term.../through Sunday/...
Trough of low pressure will settle over area this afternoon. North
of this trough drier air will advect in. However, south of the
trough, over NE FL dewpoints will remain elevated, with the
combination of diurnal instability and convergence associated with
trough will yield convective chances this afternoon and evening.
Convective activity will subside after sunset this evening, with
trough axis lingering near the GA/FL line through the night.
Temperatures will remain above normal through the night.
For Friday, the trough axis will layout more northwest to southeast
across area through the day. This pattern will allow an increase in
moisture. Combination of moisture, trough convergence and diurnal
instability will yield a fairly unsettled afternoon. With the flow
becoming mainly onshore, the greatest chance for convection will be
inland. With the onshore flow, highs will be a bit lower Friday, but
with higher dewpoints area will still approach heat advisory levels.
The trough axis will move more toward the west southwest Friday
night through Saturday, as high pressure builds to the northeast.
This pattern will continue the onshore flow, with greatest chance
for convective activity inland. While lows will trend above normal
Friday night, highs on Saturday will be below normal due to expected
convective coverage.
High pressure will be centered to the northeast Saturday night
through Sunday. A weak inverted trough is expected to develop over
FL Sunday. Another day with onshore flow for Sunday, with greatest
chance for convection inland. Temperatures will be near normal
Saturday night, and below for Sunday.
&&
.Long Term.../Sunday night through Thursday/...
High pressure will remain to the east northeast this period, while a
frontal boundary slowly approaches from the northwest. Daily rounds
of convection expected this period, mainly in the afternoon and
evening hours. The greatest chances will be inland, due to the
continued onshore flow pattern.
Temperatures will trend near to a little below normal this period.
&&
.Marine...
A trough of low pressure will settle across the area this afternoon,
and remain through Friday. The trough will build more toward the
west southwest Friday night into Saturday, as high pressure builds
to the northeast. High pressure will be to the east northeast Sunday
into next week.
Rip Currents: SE GA: Moderate Friday
NE FL: Moderate Friday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 75 93 74 91 70 / 10 50 40 60 10
SSI 82 87 78 87 76 / 10 30 40 40 20
JAX 78 94 75 88 72 / 10 60 60 70 30
SGJ 78 92 75 88 75 / 10 80 50 70 30
GNV 78 96 73 88 72 / 20 80 60 90 30
OCF 76 96 74 89 73 / 20 70 50 80 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 8 PM EDT this evening for Baker-Bradford-
Central Marion-Coastal Duval-Coastal Flagler-Coastal Nassau-
Coastal St. Johns-Eastern Alachua-Eastern Clay-Eastern
Marion-Eastern Putnam-Gilchrist-Hamilton-Inland Flagler-
Inland Nassau-Inland St. Johns-Northern Columbia-South
Central Duval-Southern Columbia-Suwannee-Trout River-Union-
Western Alachua-Western Clay-Western Duval-Western Marion-
Western Putnam.
GA...Heat Advisory until 8 PM EDT this evening for Appling-Atkinson-
Bacon-Brantley-Clinch-Coastal Camden-Coastal Glynn-Coffee-
Echols-Inland Camden-Inland Glynn-Jeff Davis-Northeastern
Charlton-Northern Ware-Pierce-Southern Ware-Wayne-Western
Charlton.
AM...None.
&&In the hours before
Special weather statement, Jun 23, 2:15 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
315 PM EDT Thu Jun 23 2022
FLZ136-240-340-231945-
Eastern Alachua FL-Central Marion FL-Western Marion FL-
315 PM EDT Thu Jun 23 2022
...A strong thunderstorm will impact portions of southeastern Alachua
and north central Marion Counties through 345 PM EDT...
At 314 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cross Creek, or near Citra, moving southeast at 20 mph.
HAZARD...Winds in excess of 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Citra, Cross Creek, Sparr, Reddick, McIntosh and Lowell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2948 8228 2953 8214 2935 8204 2932 8224
TIME...MOT...LOC 1914Z 333DEG 15KT 2946 8219
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KBSpecial weather statement, Jun 23, 3:17 PM EST, 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
417 PM EDT Thu Jun 23 2022
FLZ140-232100-
Eastern Marion FL-
417 PM EDT Thu Jun 23 2022
...A strong thunderstorm will impact portions of east central Marion
County through 500 PM EDT...
At 417 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lynne, moving southeast at 15 mph.
HAZARD...Winds in excess of 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lynne and Juniper Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2912 8189 2927 8195 2927 8194 2931 8184
2917 8172
TIME...MOT...LOC 2017Z 332DEG 13KT 2927 8187
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KBThunderstorm Wind, Marion
- When
- June 23, 3:18 PM EST
- Where
- Marion County, 2.16 mi SSE of Anthony
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 29.270, -82.110
Multiple trees and powerlines were down along NE Jacksonville rd extending from 49th st to 90th st. Time was estimated by radar.
Thunderstorm Wind, Marion
- When
- June 23, 3:45 PM EST
- Where
- Marion County, 3.9 mi NNE of Belleview
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 29.120, -82.020
Multiple trees downed or snapped, power lines downed and power outages near Midway rd, bahia rd and spring rd. Large trees of about 8 to 10 ft in circumference were snapped at the trunk. Time was estimated by radar. Damage due to downburst winds.
Thunderstorm Wind, Marion
- When
- June 23, 3:45 PM EST
- Where
- Marion County, 2.77 mi ESE of Montague
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 29.132, -82.039
Multiple trees and powerlines down along SE 55th place. Trees and powerlines were reported to be twisted together. Damage was from downburst winds. Time was estimated by radar.
Funnel Cloud, Marion
- When
- June 23, 4:00 PM EST
- Where
- Marion County, 1.74 mi WSW of Lake Weir
- Reported by
- Public
- Coordinates
- 29.011, -81.957
A funnel cloud was observed from SE 175th lane in Summerfield, FL looking to the north. The funnel cloud was reported to be over Lake Weir.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Minnesota, June 23 to 24, 2022$1.5 million · 1.5 in hail · 19 events
- Flash Flooding and Damaging Winds in Utah, June 23, 2022$110,000 · 59 kt wind · 10 events
- Flash Flood and Hail in Minnesota, June 23 to 24, 20222.75 in hail · 57 events
- Tornadoes and Hail in North Dakota, June 23 to 24, 2022EF1 · 28 events
- Tornado and Dust Storm in Arizona, June 23, 2022$76,000 · 61 kt wind · 9 events
- Flash Flood in New York, June 23, 2022$80,000 · 1 event
- Excessive Heat and Heat in Texas, June 23 to 25, 20222 injured · 27 events
- Heat in Texas, June 23 to 24, 202218 events
- Hail and Damaging Winds in South Carolina, June 23, 2022$600 · 1 in hail · 17 events
- Tornadoes and Hail in Kansas, June 23, 20221.5 in hail · 12 events
- Damaging Winds in Alabama, June 23 to 25, 202252 kt wind · 4 events
- Hail in South Dakota, June 23, 20222 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1032072, 1032073, 1032074, 1032075.